Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue
Sep 14, 2006

Dear Dr. Frascino,

How do I determine what the cause of my fatigue is? I have been positive for about 12 years now and for the last 5 years have been on medication, taking during the day-time 1x Combivir (containing 150mg Lamivudine & 300mg Zidovudine) and in the evening, the same again, but plus 1x Sustiva Efavirenz 600mg and 1x Crestor Rosuvastatin 10mg.

Because of fatigue, I tend not to take complete weeks holiday from work and instead take Fridays off, which gives me a nice long week-end. However, I often spend the whole of Friday in bed (mostly asleep) and also sleep most of Saturday. I'm really not sure if this is HIV related or perhaps for some other reason or perhaps even pschycological. I do not suffer from depression, I live alone and rarely see anyone outside work but am quite at ease with that (I don't believe that lack of stimulus is the answer). I realise that the obvious answer is for me to talk to my HIV specialist, but I tend to clam-up at hospital as I find it difficult talking about any personal matter to anyone. I've tried "pulling myself to-gether", but I'm usually just too tired to do that! Have you any thoughts for me please?

Response from Dr. Frascino

Hello,

You write, "I realize that the obvious answer is for me to talk to my HIV specialist . . . ." I absolutely agree.

HIV-associated fatigue is common and often multifactorial in nature. Read through the archives and familiarize yourself with the common underlying causes of HIV-associated fatigue, including anemia, psychological problems, hormonal imbalances, occult infections, medication toxicities/side effects, inadequate sleep/exercise/diet, etc., and then discuss these with your HIV specialist. This is a major quality-of-life issue for you and as such you need to address it directly if you want it to improve. If you tend to "clam up" at the time of your appointments, why not make a copy of this post and send it to your doctor with a note saying you want to discuss it at the time of your next visit??

To sum up and respond directly to your primary question, the way to determine the cause of your fatigue is to do a proper evaluation and work collaboratively with your HIV specialist.

Good luck. Hope your batteries are soon fully recharged.

Dr. Bob


Previous
Desperately needing my license
Next
Too tired to fight

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement